Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 206, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 8, 2006, 5:14 PM CDT for George County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 8, 2006, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County George County, MS
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082215 SVRMOB MSC039-082300- /O.NEW.KMOB.SV.W.0206.060808T2214Z-060808T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 514 PM CDT TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 600 PM CDT * AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF MOVELLA...OR ABOUT 16 MILES SOUTHEAST OF LUCEDALE...AND MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AGRICOLA AND MOVELLA BY 530 PM CDT 6 MILES SOUTH OF EVANSTON BY 545 PM CDT BASIN BY 555 PM CDT THIS STORM HAS BEEN JUST BELOW SEVERE LIMITS OVER MOBILE COUNTY AND HAS NOW INCREASED TO SEVERE LIMITS AS IT IS ENTERING GEORGE COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3075 8843 3090 8843 3097 8867 3074 8875 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:20 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 8, 4:20 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
420 PM CDT TUE AUG 8 2006
.SYNOPSIS...UPPER RIDGE EXTENDING FROM THE SOUTHERN PLAINS ACROSS
THE INTERIOR SOUTHEASTERN STATES KEEPING A NORTHEASTERLY MID/UPPER
FLOW OVER THE FORECAST AREA...WITH LOW LEVEL RIDGING EXTENDING FROM
THE WESTERN ATLANTIC WEST ACROSS THE CENTRAL GULF COAST REGION. WE
CONTINUE TO NOTE A WEAK TROPICAL WAVE MOVING WEST INTO THE FLORIDA
STRAITS...INTERACTING WITH A WESTWARD MOVING UPPER LOW OVER THE
FLORIDA ATLANTIC COAST ALSO MOVING WEST. /05
&&
.SHORT TERM (TONIGHT AND WEDNESDAY)...THE UPPER HIGH TO THE
NORTH/NORTHWEST WILL RETROGRADE A BIT THROUGH WEDNESDAY WITH A
PERSISTENT NORTHEAST UPPER FLOW OVER OUR ZONES THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS OVER THE AREA THIS EVENING (PRIMARILY OVER
THE SOUTHEASTERN TWO-THIRDS OF THE FORECAST AREA) WILL DISSIPATE
GRADUALLY THROUGH 02Z. MORE AFTERNOON STORMS CAN BE EXPECTED
TOMORROW (CONCENTRATED ROUGHLY THE SAME REGION) WITH GREATER
COVERAGES EXPECTED (ESPECIALLY OVER THE SOUTHERN ZONES) AS THE UPPER
LOW APPROACHES FROM THE EAST. WE WILL KEEP THE TEMPS CLOSER TO THE
WARMER MET NUMBERS OVER THE NORTHERN-MOST ZONES AGAIN TOMORROW
AFTERNOON...AND CLOSER TO THE SOMEWHAT COOLER MAV NUMBERS ACROSS THE
SOUTHERN ZONES WHERE AFTERNOON STORMS WILL CUT THE INSOLATION RATES
(SUNSHINE). /05
&&
.LONG TERM (THURSDAY THROUGH NEXT TUESDAY)...NO REAL BIG CHANGES
WERE MADE TO THE GOING FORECAST FOR THIS PACKAGE. WE MAINTAIN
SOMEWHAT GREATER CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY OVER THE SOUTHERN ZONES GIVEN THE PASSING TROUGH TO THE
SOUTH. /05
&&
.MARINE...WEST TO EAST HIGH PRESSURE ACROSS THE NORTHERN GULF WILL
RESULT IN A WEAK SYNOPTIC FLOW THROUGH THE MIDDLE OF THE WEEK. THE
WIND FLOW PATTERN WILL BE DRIVEN PRIMARILY BY SEABREEZE AND
LANDBREEZE DEVELOPMENT ALONG WITH OUTFLOW BOUNDARIES FROM
DISSIPATING THUNDERSTORMS. A TROPICAL WAVE WILL MOVE ACROSS THE
CENTRAL GULF WEDNESDAY INTO THURSDAY BRINGING AN INCREASE IN SHOWER
AND THUNDERSTORM CHANCES. THE AREA OF HIGH PRESSURE WILL THEN SHIFT
SOUTH AS A FRONTAL BOUNDARY APPROACHES LATE IN THE WEEK CREATING A
PREVAILING SOUTHWEST WIND FLOW FOR THE LATTER HALF OF THE WEEK. /13
&&
.FIRE WEATHER...IN COORDINATION WITH THE STATE OF ALABAMA...AND
ACKNOWLEDGING THE HIGHER RISK PERSISTING OVER PORTIONS OF SOUTH
CENTRAL ALABAMA...WE HAVE HOISTED A FIRE WEATHER RED FLAG WARNING
FOR CRENSHAW...BUTLER AND WILCOX COUNTIES WHERE THE KBDI VALUES ARE
THE HIGHEST...THE LEAST AMOUNT OF RAIN IS EXPECTED THE NEXT 2
DAYS...AND THE TEMP/DEWPOINT FORECAST RESULTS IN THE LOWEST
AFTERNOON RH VALUES. HIGHER DEWPOINTS TO THE SOUTH AND GREATER
COVERAGES OF AFTERNOON THUNDERSTORM ACTIVITY (LOWER MAX TEMPS) ARE
KEEPING THESE ZONES OUT OF THE RED FLAG WARNING CRITERIA RIGHT NOW.
/05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 92 76 90 / 20 60 30 50
PENSACOLA 75 91 76 90 / 20 60 40 60
DESTIN 78 90 78 88 / 20 60 40 60
EVERGREEN 72 95 74 93 / 20 60 30 60
WAYNESBORO 73 95 74 95 / 20 60 30 40
CAMDEN 72 99 74 95 / 20 30 30 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE
FOLLOWING ZONES: BUTLER...CRENSHAW...AND WILCOX.
RED FLAG WARNING FROM 11 AM THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: BUTLER...CRENSHAW...AND WILCOX.
FL...NONE.
MS...NONE.
GM...NONE.
&&
05/GARMON
13/CULLENHazardous weather outlook, Aug 8, 5:30 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE AUG 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE IMMEDIATE COAST LATE THIS MORNING AND THEN DEVELOP FURTHER INLAND DURING THE AFTERNOON. INITIAL MOVEMENT WILL WEST AT 15 MPH THIS MORNING...TURNING TO A SOUTHWESTERLY MOTION DURING THE AFTERNOON. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN...ESPECIALLY ALONG AND SOUTHEAST OF I-65. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 8, 3:29 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 329 PM CDT TUE AUG 8 2006 ALZ060-082115- COVINGTON- 329 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN COVINGTON COUNTY... AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHEAST OF RED OAK...AND MOVING SOUTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LIBERTYVILLE...WATKINS BRIDGE...RED OAK AND PLEASANT HOME THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 8, 3:34 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT TUE AUG 8 2006 FLZ002-004-082130- COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 334 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 328 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF PACE...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PACE...COTTAGE HILL...CANTONMENT AND GONZALEZ THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 8, 4:09 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 409 PM CDT TUE AUG 8 2006 ALZ060-FLZ005-082200- COVINGTON-INLAND OKALOOSA- 409 PM CDT TUE AUG 8 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND OKALOOSA COUNTIES... AT 403 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHWEST OF GOOD HOPE...THE THUNDERSTORM WAS MOVING SOUTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GOOD HOPE...ESCAMBIA FARMS...BLACKMAN AND PEADEN THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Aug 8, 4:22 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
422 PM CDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL LOXLEY 30.62N 87.75W
08/08/2006 E0.75 INCH BALDWIN AL LAW ENFORCEMENT
ON HWY 59 JUST SOUTH OF I-10
&&
JCSpecial weather statement, Aug 8, 4:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 424 PM CDT TUE AUG 8 2006 ALZ061-063-082230- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 424 PM CDT TUE AUG 8 2006 ...STRONG THUNDERSTORM OVER MOBILE COUNTY... AT 416 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR CHICKASAW...AND MOVING WEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CHICKASAW...I65 AND I165...MOBILE INFIRMARY...I65 AND AL 158... PRICHARD...WHISTLER AND I65 AND US 45 THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM WILL ALSO LIKELY PRODUCE LOCALIZED RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 8, 4:50 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 450 PM CDT TUE AUG 8 2006 FLZ003-004-082245- INLAND SANTA ROSA-COASTAL SANTA ROSA- 450 PM CDT TUE AUG 8 2006 ...STRONG THUNDERSTORMS OVER SANTA ROSA COUNTY... AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM 2 MILES SOUTHEAST OF MUNSON...AND MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BERRYDALE...HAROLD AND WHITING FIELD NEAR MILTON THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.